MAUDE Adverse Event Report: KANEKA CORPORATION CROSSTELLA RX; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

KANEKA CORPORATION CROSSTELLA RX; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Catalog Number BD-F25200LR
Medical Device Problem Codes Material Separation (1562); Use of Device Problem (1670); Device Handling Problem (3265)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 07/11/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The actual device concerned was returned and investigated: the distal shaft was torn off at near the guidewire port, and the distal shaft from the broken part was missing.The outer shaft was elongated, and the proximal end of the core wire was misaligned forward.The device history records (dhr) of the device concerned was reviewed: the production lot, to which the device concerned belongs, passed all in-process inspections including the shaft-pressurized test and the balloon-wrapping test for every product, and the finished product inspections including the shaft tensile strength test and the repetitive balloon inflation/deflation test on representative samples based on sampling plan.No nonconformity or abnormality in the manufacturing processes of the device concerned was found.Probable cause(s) and our comment: the balloon was injured and ruptured while passing through and inflating in the heavily calcified lesion, the bulky distal portion of the ruptured balloon became difficult to be pulled back for retrieving the device out of the patient, and then, further attempts to withdraw forcibly the crosstella rx tore off the balloon and the inner shaft, and the torn-off distal portion of the crosstella rx was separated and remained in the patient's vessel.The cause of the guidewire port broken was not understood.No nonconformity or abnormality in the manufacturing processes of the device concerned was found, and accordingly, we determine that the event reported was caused by not any defect of the device but the user's handling issues.
 
Event or Problem Description
Dr.Reports the balloon ruptured during a challenging balloon angioplasty.There was significant calcification present.The balloon itself remained inside the artery.He placed a stent at the segment of the artery that had the balloon material present.

Brand Name
CROSSTELLA RX
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
KANEKA CORPORATION
2-3-18
nakanoshima, kita-ku
osaka-city, osaka 530-8 288
JA  530-8288
MDR Report Key7757467
Report Number3002808904-2018-00010
Device Sequence Number16445053
Product Code LIT
UDI-Device Identifier04540778159396
UDI-Public04540778159396
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K152873
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 07/12/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/31/2019
Device Catalogue NumberBD-F25200LR
Device Lot NumberSP016044
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/31/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/19/2018
Initial Report FDA Received Date08/07/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening; Required Intervention;